Infinitely Many Constrained Inequalities for the von Neumann Entropy

Joshua D Cadney, Noah Linden, Andreas Winter

Research output: Contribution to journalArticle (Academic Journal)peer-review

18 Citations (Scopus)

Abstract

We exhibit infinitely many new, constrained inequalities for the von Neumann entropy, and show that they are independent of each other and the known inequalities obeyed by the von Neumann entropy (basically strong subadditivity). The new inequalities were proved originally by Makarychev et al. for the Shannon entropy, using properties of probability distributions. Our approach extends the proof of the inequalities to the quantum domain, and includes their independence for the quantum and also the classical cases.

Original languageEnglish
Pages (from-to)3657-3663
Number of pages7
JournalIEEE Transactions on Information Theory
Volume58
Issue number6
DOIs
Publication statusPublished - Jun 2012

Keywords

  • von Neumann entropy
  • quantum information
  • Linear inequalities
  • STRONG SUBADDITIVITY
  • INFORMATION INEQUALITIES

Cite this